Thread: Solumedrol once a month question
03-12-2011, 01:33 AM #1
Solumedrol once a month question
A brief history - I've had IV steroids 3 times in the past 7 years (yay, for only a few relapses!). I've never had anything unusual happen except the 3rd time it didn't work. After plasmapheresis and about 6 months the symptoms improved considerably or went away. Since then I've been on Tysabri for 12 months. And recently my neuro has put me on Copaxone and once a month infusions of 1 g of Solumedrol.
The Copaxone is going fine so far (it's only been about 2 weeks) but I had the first monthly Solumedrol infusion this morning. The infusion went fine, but all afternoon/evening I have felt aching or something similar in my knees and elbows as well as lots of tingling in my arms and legs.
I assume this is because of the steroid but does anyone know why? I've never experienced this before but maybe it's some kind of withdrawal symptom. . . I have no idea
I hope this doesn't mean steroids won't work as well for me since they didn't work 2 years ago. . .Lori
Betaseron 2004-2009, Tysabri 2010-2011, Copaxone 2012-2013, Tecfidera 2013...
03-12-2011, 02:08 AM #2Registered Member
- Join Date
- Nov 2008
During my diagnosing flare I received my first ever IV steroid infusion - Solumedrol. Within 24 hours I went from having some balance issues, and control issues with my arm - to wandering numbness in my legs and back, rotating vertigo, and nystagmus. 'They' told me repeatedly that it wasn't the steroids - cause they had never heard of that being a side effect. My new neuro put me on the monthy schedule to receive steroids as well (to help me recover from the "obviously" continuing flare and protect me while the Copaxone got to full effectiveness) - however, when I noticed that the symptoms were improving right before the infusion, then returning with a vengence - I stopped them. Was completely recovered after 6 weeks with no steroids. -- So, yes - I think it could be the meds.
03-13-2011, 07:14 PM #3
REMEMBER THAT I AM JUST AN MS'ER LIKE U, NOT UR DOC! I WISH I KNEW WHY BUT I DON'T. I HAVE A FEW THEORIES. TO BEGIN WITH, RESEARCH PREDNISONE, BECAUSE THAT IN A NUTSHELL IT WAS I WAS GIVEN: METHYLPREDNISOLONE, OR SOMETHING THAT SOUNDS LIKE THAT. I THINK THAT IS THE GENERIC VERSION OF SOLUMEDROL. [I KNOW FOR ME MY JOINTS ACHED AND MY SHINS FELT LIKE THEY HAD BEEN HIT WITH A BALL BAT WHILE I WAS ON THE IV. I KNOW THAT STEROIDS MESS AROUND WITH MY BONE DENSITY]. I ALSO KNOW THAT THEY ARE IN BEING PUT INTO MY SYSTEM TO HELP STOP THE INFLAMATION (SWELLING) OF MY NERVES.
ONE OF THE BEST THINGS THAT I DID WAS SIT DOWN WITH MY NEURO AND PLAY "CONNECT THE DOTS" WITH THE LOCATION OF MY LESIONS AND WHAT THEY WILL MOST LIKELY EFFECT. (BALANCE, LOGICAL THINKING, FOOT DROP, ETC.) ONCE I KNEW WHICH AREAS OF MY BRAIN WERE BEING ATTACKED, I UNDERSTOOD WHAT NERVES AND MUSCLES AND BONES MIGHT ALSO TELL ME ABOUT IT! FYI MY INJECTION SITE REACTIONS BOTHER ME MORE WHILE I AM ON ANY FORM OF STEROID, ORAL OR IV. I AM JUST LUCKY I GUESS. ONCE THE STEROID IS OUT OF MY SYSTEM, MY SITE REACTIONS CALM DOWN AGAIN. DOES ANYONE ELSE HAVE THIS??? CB
***Message broken into paragraphs for readability. Some of our members have vision problems with large blocks of type.***